MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The returned wallflex biliary stent was analyzed, and a visual inspection noted that stent was returned fully covered and undeployed.Holes in the stent cover were noted.A microscopic evaluation confirmed the holes in the stent cover.A function evaluation noted that it was necessary to deploy the stent manually by gripping the outer sheath and pulling the tip distally because some resistance was felt.A dimensional evaluation noted that the outer diameter of the stent was measured within specification.No other issues with the device were noted.The reported event of stent failure to deploy was confirmed as the device was returned undeployed and there was resistance felt when deploying the stent manually.Additionally, holes in the stent cover were confirmed.Most likely, factors encountered during the procedure and/or the interaction with the scope, and the patient's anatomy could have caused the physician to use excessive force try to deploy the stent, ultimately resulting in failure of the stent to deploy.The holes in the stent cover could be a result of when the physician attempted to deploy the stent during the procedure.Therefore, a review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a covered wallflex biliary stent was to be implanted to treat a 3 centimeter sized cancer in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent failed to deploy and stent was fully covered by the outer sheath when it was removed from the patient.The procedure was completed with another covered wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of stent cover damage.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10079189
Report Number3005099803-2020-01993
Device Sequence Number2823389
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0023949149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2020
Initial Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight65